MAUDE Adverse Event Report: COOK INC ULTRATHANE INTRO-TIP PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC ULTRATHANE INTRO-TIP PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported a ultrathane intro-tip pneumothorax set was to be used during treatment of a pneumothorax.Upon inspection of device the user reported " that the trocar needle was too short to go through the catheter to place the device." the device did not make patient contact.The procedure was successfully completed with another device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
Correction: this complaint report is being changed to not a reportable event.See below evaluation for details.Device evaluation: the complainant returned one catheter, stylet and cannula to cook for investigation.The device was returned with the needle inserted in the hub of the catheter.The user may have inserted the needle in the hub of the catheter instead of the sideport of the catheter, causing the needle to appear too short.Investigators could recreate the event to see if the needle was too short to fit through the catheter.The length of the catheter, stylet and cannula were are all measured within specification.Since the length of the components are within specification and the device passed a function test verifying a correct fit between needle and the catheter, the complaint cannot be confirmed on the returned device.The instructions for use (ifu) states the following: ¿if the needle is not already inserted, retract the stylet approximately 1cm from the tip of the cannula and advance the cannula into the catheter through the sideport closest to the hub.Advance the cannula until its tip engages with the tip of the catheter.¿ the event is not reportable as there is no confirmed malfunction of the device and the device did not cause or contribute to death or serious injury.The device has been measured to specifications.The needle was returned in the hub of the catheter, indicating possible incorrect user technique by insertion of the needle into the hub instead of the sideport.The november 8, 2016 mdr guidance document states in 2.6 that an mdr is not required if the event is solely the result of a user error and there is not a device related death or serious injury.The customer has confirmed there was no adverse event related to what happened, therefore this event is not reportable.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE INTRO-TIP PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8708462
Report Number1820334-2019-01475
Device Sequence Number2386665
Product Code JOL
UDI-Device Identifier00827002097643
UDI-Public(01)00827002097643(17)191225(10)8432821
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/25/2019
Device Model NumberN/A
Device Catalogue NumberUTPT-1020-PIG-RIV-HC
Device Lot Number8432821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1